|are protease inhibitors the cause of lypoatrophy or is hiv
Jun 9, 2006
the same as title. is lypoatrophy a side effect of using protease inhibitors or is lypoatrophy a direct cause, oi, of being hiv positive. i am trying to determine whether the treatment providers have some responsibility for the costs of treating cosmetically the facial side effects.
| Response from Dr. Henry
Fat loss (lipoatrophy) probably is multi-factorial so the answer is both. Aging, longer time with HIV, a lower CD4 count--those factors have been linked to fat loss. Certain HIV drugs (most notably D4T and AZT) have been linked to fat loss. Protease inhibitors may be linked but the connection is less clear and may vary by drug and genetic background of the patient. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.